LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » how do you distinguish a herx from a med side effect?

 - UBBFriend: Email this page to someone!    
Author Topic: how do you distinguish a herx from a med side effect?
dian
LymeNet Contributor
Member # 14335

Icon 1 posted      Profile for dian     Send New Private Message       Edit/Delete Post   Reply With Quote 
i have been on biaxin and plaquenil for 3mths...have been dizzy most of the time. since i have had a lot of dizziness with lyme in the past, it has been better before i started these meds.

how can i tell if it is still a herx or is it a side effect due to the meds?

di

Posts: 256 | From Boston, mass | Registered: Jan 2008  |  IP: Logged | Report this post to a Moderator
Chronic Triathlete
LymeNet Contributor
Member # 15245

Icon 6 posted      Profile for Chronic Triathlete   Author's Homepage     Send New Private Message       Edit/Delete Post   Reply With Quote 
I just started the same + Mino last week and have been suffering from dizziness. I called my doc today and she told me that it was more than likely a herx. She said that the side effects are usually gastro.

That's a specific as she'd get. Nothing's cut and dried or black and white with this stupid disease.

--------------------
10.24.07 Sick
03.31.08 Diagnosed IGeneX WB with Bb
04.08.09 Fry Bart

Updated 02.06.10 On an ABX break since July 09, gluten-free, lots of exercise.

My blog: http://www.chronictriathlete.com/wordpress

Posts: 199 | From Brooklyn, NY | Registered: Apr 2008  |  IP: Logged | Report this post to a Moderator
ESG
LymeNet Contributor
Member # 4816

Icon 1 posted      Profile for ESG     Send New Private Message       Edit/Delete Post   Reply With Quote 
I do not think it is a herx if it has been consistently present - a herx or flare-up should come & go.

I had to insist, while going to Dr. H. in NY, that I would try only one new medication at a time. It may take longer, but it is the best way to be able to sort out how you react.

Interesting that Buhner, in his herbal book for Lyme, says to take each new herb for 1 week at one dose before moving on to the next higher dose or a combo. Too bad our LLMDs do not think that way.

I always felt rushed at Dr. H.'s office - always being told to try new combas, 2 or 3 meds at once, and they expected results by the next time we had to go back to them, 4 weeks later. This simply did not work for me - I needed time to try each medication and notice how it affected me.

Meanwhile, the friend who went with me could happily take any amount of meds in any combo.

Bottom line: we are all different and only you can know what is happening to you. Keep notes on everything you take & how you react, so you will have something convincing to show your doc when you go in again.

Also, a lot of people here report dizziness on Mino!

ESG

Posts: 424 | From Connecticut, USA | Registered: Nov 2003  |  IP: Logged | Report this post to a Moderator
LaurenTurner
LymeNet Contributor
Member # 12320

Icon 1 posted      Profile for LaurenTurner     Send New Private Message       Edit/Delete Post   Reply With Quote 
I've been confused about this too. I've always felt really achey after starting new meds. I wonder if that is a herx? Last week I started on 3,000 mg. of amox and 400 mg. of doxy and right now everything is sore. I mean everything.. my arms, my legs, my ankles, even my toes. I hope this is a good thing.
Posts: 248 | From Tejas | Registered: Jun 2007  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.